MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13256-025-05746-6

Медицинская библиотека · Journal of medical case reports · 2025

Recurrent cytarabine-induced sinus bradycardia in a patient with acute myeloid leukemia: a case report and review of the literature.

Tesfaye Tsebaot, Mamo Elsa Wolde, Assefa Derbe, Barega Biniyam, Seleshi Tigist, Goshu Dejuma Yadeta

СтатьяКлинический случайОбзорПеревод в очереди

Аннотация

BACKGROUND

Cytarabine is a pyrimidine nucleoside analog that plays a crucial role in the treatment of acute myeloid leukemia. It is typically used in combination with anthracyclines during both induction and consolidation chemotherapy. The well-known side effects of cytarabine include myelosuppression, mucositis, and gastrointestinal disturbances, while cardiotoxicity is rare. Among the cardiovascular effects, sinus bradycardia is uncommon and often underreported. The exact mechanisms behind this condition remain unclear, but several theories have been proposed. These include direct cytotoxic effects on the cardiac conduction system, autonomic imbalance, metabolic or electrolyte disturbances, and immune-mediated hypersensitivity. Most reported cases of bradycardia are transient and asymptomatic, occurring during or shortly after infusion. Delayed or recurrent instances of bradycardia are particularly uncommon.

CASE PRESENTATION: We report the case of a 24-year-old Ethiopian female diagnosed with acute myeloid leukemia who developed delayed and recurrent sinus bradycardia accompanied by transient left ventricular systolic dysfunction during cytarabine therapy. Her initial echocardiographic evaluation showed a normal cardiac function, with a left ventricular ejection fraction of 65%. The first episode of asymptomatic bradycardia occurred approximately 1 month after completing a low-dose cytarabine and doxorubicin induction regimen, accompanied by a transient decrease in left ventricular ejection fraction to 50%, which subsequently normalized. During consolidation therapy with intermediate-dose cytarabine, she experienced a second, more pronounced episode of bradycardia. This episode resolved following the temporary discontinuation of cytarabine and close monitoring. Laboratory evaluations ruled out possible causes of bradycardia including electrolyte abnormalities, thyroid dysfunction, and infection. The Naranjo Adverse Drug Reaction Probability Scale yielded a score of 9, indicating a definite drug-related event.

CONCLUSION

Cytarabine-induced sinus bradycardia is a rare but clinically significant adverse event that may occur even in patients without pre-existing cardiac disease or traditional cardiotoxic risk factors. This case is unique for its delayed onset, recurrence upon rechallenge, and transient decline in left ventricular ejection fraction. Clinicians should maintain vigilance for bradyarrhythmias during both induction and consolidation phases of cytarabine therapy, even at lower doses. Awareness of this phenomenon allows timely recognition, avoidance of unnecessary treatment discontinuation, and safe continuation of potentially curative therapy under appropriate cardiac monitoring.

Для цитирования: Tesfaye Tsebaot, Mamo Elsa Wolde, Assefa Derbe, Barega Biniyam, Seleshi Tigist, Goshu Dejuma Yadeta. Recurrent cytarabine-induced sinus bradycardia in a patient with acute myeloid leukemia: a case report and review of the literature.. Journal of medical case reports. 2025. DOI: 10.1186/s13256-025-05746-6.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.